Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Took omeprazole for GERD. Feeling knots in stomach and sluggish. All medical test normal. What's wrong?

I was diagnosed with GERDS a few years ago which gradually over the years got better with taking omeprazole . However, for the past few weeks my stomach problems have gotten extremely worst to the point where it s difficult to sleep, my stomach feels like it s in knots, I always have this full feeling and my BM are pretty much non-existent. went to my primary doctor he ran a few test ( urine & blood) to check for infection and had me take a chest x-ray to check for ulcers but found nothing, He up my dose of omeprazole to twice per day which I have been taking for about a week and my symptoms have not changed. I m also starting to feel extremely tired and sluggish.
Asked On : Wed, 27 Feb 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests
Medical Topics
Internal Medicine Specialist 's  Response
Jan 2013
Hi,
Thanks for posting your query.
With the available described symptoms, there appears to be possibility of peptic ulcer disease.
Past history of GERD with present symptoms suggests the diagnosis.
Ulcers can only be diagnosed by endoscopy not by ulcers.
Although barium swallow x ray may help but exact diagnosis can be made by endoscopy .
You should consult with internal medicine specialist/ gastroenterologist and should go for thorough check up.
You should also go for complete blood count, thyroid profile, blood sugar, serum electrolytes.
You should also go for endoscopy with biopsy and urea breathe test for H. pylori bacteria' a culprit agent for peptic ulcer disease.
Meanwhile, you should take proton pump inhibitors along with prokinetics.
You should avoid tomatoes, citrus fruits. tea, coffee, oily and spicy food.
Take care,
Dr. Mayank Bhargava
Answered: Wed, 27 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor